| Catalog Number |
110031399 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Codes |
Failure of Implant (1924); Pain (1994)
| Date of Event |
12/11/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: medical products: item#: 110031424, standard 36mm diameter bearing; lot#: 66653376; item#: 115310, comp rvrs shldr glnsp std 36mm; lot#: 66724696.H3: customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
Event or Problem Description
It was reported that the patient underwent an initial right shoulder arthroplasty on an unknown date.The patient, on an unknown date, began to experience pain and a crunching sound after laying down and rolling over.Subsequently, the patient underwent a revision surgery approximately four (4) months ago due to the implants disassociating.Attempt has been made to obtain additional information.No additional information has been received at this time.
Event or Problem Description
It was reported that the patient underwent an initial right shoulder arthroplasty approximately five (5) months ago.The patient rolled over while laying down and had pain along with a crunch sound after when moving their shoulder, imaging revealed that the humeral bearing had disassociated from the humeral tray.Subsequently, the patient underwent a revision surgery approximately three (3) months after the initial surgery due to the implants disassociating.
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: b4; b5; b6; d2; g2; g3; g6; h1; h2.The following sections were corrected: b3; d6.Once the investigation has been completed, a follow-up mdr will be submitted.
Event or Problem Description
No further event information available at the time of this report.
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: b4; b5; d2; g2; g3; g6; h1; h2; h3; h6.The following sections were corrected: d9; h4.Visual examination of the returned product identified item showed signs of use and wear.The tray has some wear marks on the locking feature.Dimensional analysis of the tray determined that the product, where measured, was conforming to print specifications.Review of the device history records identified no deviations or anomalies during manufacturing.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: right reverse total shoulder arthroplasty with disassembly of the polyethylene humeral bearing.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.